Alert archive / California / Freeze Warnings in 2007

Freeze Warning 9, NWS San Francisco Bay Area, CA

December 26, 20074 counties in California

NWS San Francisco Bay Area, CA issued this freeze warning at Dec 26, 2007, 2:13 PM PST for 4 counties in California. It took effect at Dec 26, 2007, 10:00 PM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 26, 2007, 2:13 PM PST (22:13 UTC)
In effect from
Dec 26, 2007, 10:00 PM PST
Expired
Dec 27, 2007, 2:50 AM PST
In force
5 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Marin County, CA, Napa County, CA, Santa Clara County, CA, Sonoma County, CA

The radar

The Sacramento radar (KDAX), 80 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 10.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2007-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2007-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 262213
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
213 PM PST WED DEC 26 2007

...COLD TEMPERATURES TONIGHT IN THE SAN FRANCISCO AND MONTEREY
BAY AREAS...

.A COLD AIRMASS WILL MOVE INTO THE DISTRICT LATE THIS AFTERNOON
AND TONIGHT. CLEAR SKIES...A DRY AIRMASS...AND DECREASING WINDS
WILL ALLOW TEMPERATURES TO DROP TO NEAR OR BELOW FREEZING LEVELS
OVERNIGHT.

CAZ506-513-514-271200-
/O.NEW.KMTR.FZ.W.0009.071227T0600Z-071227T1700Z/
NORTH BAY INTERIOR VALLEYS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-
213 PM PST WED DEC 26 2007

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST
THURSDAY. 

A COLD AIRMASS...IN COMBINATION WITH CLEAR SKIES AND LIGHT WINDS
WILL ALLOW TEMPERATURES TO DROP INTO THE MID 20S TO NEAR 30
OVERNIGHT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

CAZ508-271200-
/O.NEW.KMTR.FR.Y.0006.071227T0600Z-071227T1700Z/
SAN FRANCISCO BAY SHORELINE-
213 PM PST WED DEC 26 2007

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST
THURSDAY. 

A COLD AIRMASS...IN COMBINATION WITH CLEAR SKIES AND LIGHT WINDS
WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 30S OVERNIGHT.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

STROBIN
2 follow-up statements
000 
WWUS76 KMTR 271047
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
247 AM PST THU DEC 27 2007

CAZ506-513-514-271200-
/O.CAN.KMTR.FZ.W.0009.000000T0000Z-071227T1700Z/
NORTH BAY INTERIOR VALLEYS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-
247 AM PST THU DEC 27 2007

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELED THE
FREEZE WARNING. 

WINDS OVERNIGHT HAVE KEPT TEMPERATURES FROM DROPPING BELOW
FREEZING. WIDESPREAD FREEZING TEMPERATURES ARE NO LONGER EXPECTED.

$$

CAZ508-271200-
/O.CAN.KMTR.FR.Y.0006.000000T0000Z-071227T1700Z/
SAN FRANCISCO BAY SHORELINE-
247 AM PST THU DEC 27 2007

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELED THE
FROST ADVISORY. 

WINDS OVERNIGHT HAVE KEPT TEMPERATURES FROM DROPPING BELOW
FREEZING. FROST IS NO LONGER EXPECTED NEAR THE SAN FRANCISCO BAY 
SHORELINE.

$$
000 
WWUS76 KMTR 271050
NPWMTR

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
249 AM PST THU DEC 27 2007

CAZ506-513-514-271200-
/O.CAN.KMTR.FZ.W.0009.000000T0000Z-071227T1700Z/
NORTH BAY INTERIOR VALLEYS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-
249 AM PST THU DEC 27 2007

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELED THE
FREEZE WARNING. 

WINDS OVERNIGHT HAVE KEPT TEMPERATURES FROM DROPPING BELOW
FREEZING. WIDESPREAD FREEZING TEMPERATURES ARE NO LONGER EXPECTED.

$$

CAZ508-271200-
/O.CAN.KMTR.FR.Y.0006.000000T0000Z-071227T1700Z/
SAN FRANCISCO BAY SHORELINE-
249 AM PST THU DEC 27 2007

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELED THE
FROST ADVISORY. 

WINDS OVERNIGHT HAVE KEPT TEMPERATURES FROM DROPPING BELOW
FREEZING. FROST IS NO LONGER EXPECTED NEAR THE SAN FRANCISCO BAY 
SHORELINE.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Dec 26, 10:16 AM PST, 3 hours 57 minutes earlier.

Area forecast discussion, Dec 26, 10:16 AM PST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1016 AM PST WED DEC 26 2007

.DISCUSSION...COLD FRONT HAS MOVED ACROSS THE AREA THIS MORNING WITH
JUST A FEW LIGHT SHOWERS. WINDS BEHIND THE FRONT HAVE BECOME BLUSTERY
WITH GUSTS TO 35 MPH OVER THE HILLS...ESPECIALLY THE NORTHERN
MOUNTAINS. TEMPS THIS MORNING ARE COOL...RANGING IN THE 30S TO LOWER
40S.

SKIES WILL REMAIN PARTLY CLOUDY TODAY WITH COOL TEMPS. EVEN THOUGH
THERE ARE SOME WEAK INSTABILITY CLOUDS OVER THE OCEAN...WOULD NOT
EXPECT ANY SHOWERS TODAY WITH THE DRY AIRMASS IN PLACE. TONIGHT
WILL BE QUITE COLD...POSSIBLY BELOW FREEZING IN THE INLAND LOCATIONS.
THE INHIBITING FACTOR FOR WIDESPREAD FREEZING CONDITIONS WOULD BE
THE WIND...BOTH THE NAM12 AND THE GFS KEEP THE WINDS IN THE HILLS
ABOVE 20 KT...AND EVEN 10 KT + IN THE VALLEYS. HOWEVER...THE AIRMASS
WILL BE QUITE COLD...-3 TO -4 C AT 850 MB WITH CLEAR SKIES. WILL
DECIDE LATER THIS MORNING WHETHER TO ISSUE A FREEZE WARNING FOR
TONIGHT IN THE INLAND VALLEYS AND A FROST ADVISORY FOR THE SF BAY
SHORELINE.

WILL BE UPDATING THE FORECAST TO INCREASE WINDS IN THE HILLS.

&&

.AVIATION...SKIES ARE MOSTLY CLEAR TODAY BEHIND A DEPARTING COLD
FRONT WITH ONLY A FEW LOW CLOUDS BEING REPORTED AROUND THE BAY
AREA.VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH OUT THE
DAY INTO TONIGHT AS HIGH PRESSURE BUILDS IN. ADDITIONALLY NORTHWEST
WINDS WILL KEEP ANY FOG FROM FORMING IN THE DISTRICT TONIGHT.

.MTR WATCHES/WARNINGS/ADVISORIES...
   .TDA...SCA...POINT ARENA TO POINT PIEDRAS BLANCAS AND ROUGH BAR.

PUBLIC FORECAST: STROBIN
AVIATION/MARINE: LARRY

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Dec 26, 5:18 AM PST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
518 AM PST WED DEC 26 2007

CAZ006-505>514-516>518-271400-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL
VALLEY-
518 AM PST WED DEC 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO AND
MONTEREY BAY REGIONS.

.DAY ONE...WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY

COLD AIR WILL ONCE AGAIN OVERSPREAD THE REGION WEDNESDAY NIGHT...
SETTING THE STAGE FOR POSSIBLE FREEZING TEMPERATURES IN THE VALLEYS
BY EARLY THURSDAY MORNING. TEMPERATURES IN THE URBAN CORRIDOR AROUND
SAN FRANCISCO AND SAN JOSE MAY FALL BACK TO NEAR FREEZING AS WELL.

A STORM SYSTEM WILL APPROACH THE DISTRICT LATE THURSDAY BRINGING
LIGHT TO MODERATE RAIN AMOUNTS. COLD AIR IN PLACE OVER THE NORTH
BAY MAY PROVIDE THE CHANCE FOR A BRIEF PERIOD OF MIXED PRECIPITATION
AS THE STORM ARRIVES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 2:13 PM PSTFrost AdvisoryMTRAlameda, Contra Costa, San Mateo, Santa Clara13 hr

Nearby

Freeze Warnings in California, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.